MAUDE Adverse Event Report: CORDIS CORPORATION TRAPEASE PVCF FEM/JUG 55 CMCSI; FILTER, INTRAVASCULAR, CARDIOVASCULAR

CORDIS CORPORATION TRAPEASE PVCF FEM/JUG 55 CMCSI; FILTER, INTRAVASCULAR, CARDIOVASCULAR
Model Number 466P306X
Medical Device Problem Codes Fracture (1260); Unintended Movement (3026)
Health Effect - Clinical Codes Perforation (2001); Perforation of Vessels (2135)
Date of Event 11/08/2021
Type of Reportable Event Serious Injury
Event or Problem Description
As reported by the legal department, the patient underwent placement of the trapease vena cava filter.The filter subsequently malfunctioned and caused injury and damages to the patient including, but not limited to, filter fracture, perforation, and tilt.As a direct and proximate result, the patient suffered life-threatening injuries and damages and required extensive medical care and treatment.As a further proximate result, the patient has suffered and will continue to suffer significant medical expenses, pain and suffering, and other damages.
 
Additional Manufacturer Narrative
It was reported that a patient underwent placement of a trapease vena cava filter.The information provided indicated that the filter subsequently malfunctioned and caused filter fracture, perforation, and tilt.The implant procedural details, indication for filter placement and medical history have not been provided.There is currently no additional information available for review.The product remains implant and unavailable for analysis, the sterile lot number has not been provided; therefore, no device analysis nor device history record review could be performed.The trapease vena cava filter is indicated for use in the prevention of recurrent pulmonary embolism (pe) via percutaneous placement in the vena cava for patients in which anticoagulants are contraindicated, anticoagulant therapy for thromboembolic disease has failed, emergency treatment following massive pe where anticipated benefits of conventional therapy are reduced or for chronic, recurrent pe where anticoagulant therapy has failed, or is contraindicated.The purpose of a vena cava filter is to catch thrombus from the lower extremities as it travels along normal blood flow patterns up towards the heart.Ivc filter tilt has been associated with practitioner technique and vessel anatomy, specifically asymmetry and tortuosity.Vessel perforation is a known adverse event associated with implanting vena cava filters and is listed as such in the instructions for use (ifu) and notes vessel damage such as intimal tears and perforation as procedural and long-term complications related to ivc filters.Perforation may impact adjacent organs.The ifu also states that filter fracture is a potential complication of vena cava filters.Anatomic locations that create concentrated stress points from filter deformation (for example, deployment at apex of scoliosis, overlapping of either of the renal ostia, or placement adjacent to a vertebral osteophyte) may contribute to fracture of a particular filter strut.Without post implant image reports the reported events could not be confirmed or further clarified.Given the limited information available for review at this time, there is nothing to suggest that the reported events are related to the design and manufacturing process of the device; therefore, no corrective action will be taken.Should additional information become available, the file will be updated accordingly.
 
Event or Problem Description
Additional information received per the medical records indicate that the patient has a history of deep vein thrombosis (dvt) of left lower extremity with bilateral pulmonary embolus (pe).A pre-procedural inferior venocavogram showed the inferior vena cava (ivc) to be patent with no evidence of thrombus and less than 28 mm in size.The filter was implanted via the patient's right femoral vein.The filter was placed below the level of the renal vein.The filter was then deployed in a routine fashion.No migration was noted.Additional information received per the patient profile form (ppf) states that the patient experienced fracture, ivc perforation and tilt.The patient became aware of the reported events approximately seventeen years and ten months after the index procedure.The patient reported that they continue to experience pain with sex and pain when sitting down.
 
Additional Manufacturer Narrative
After further review of additional information received, the following sections have been updated accordingly: a2, b2, b3, b4, b5, b6, b7, d1, d4, d10, g2, g3, g6, h1, h2, h4 and h6.It was reported that a patient underwent placement of a trapease vena cava filter.The information provided indicated that the filter subsequently malfunctioned and caused filter fracture, perforation, and tilt.The patient reported becoming aware of the events approximately seventeen years and ten months post implant.The patient reported experiencing pain with sex and pain when sitting down related to the filter.According to the medical records the patient had a history of deep vein thrombosis (dvt) of the left lower extremity with bilateral pulmonary embolus (pe).A pre-procedural inferior venacavogram showed the inferior vena cava (ivc) to be patent with no evidence of thrombus and less than 28 mm in size.The filter was implanted via the right femoral vein and deployed below the level of the renal vein.No migration was noted.The product remains implanted and unavailable for analysis.A review of the device history record revealed no anomalies during the manufacturing and inspection processes that can be associated with the reported complaint.The trapease vena cava filter is indicated for use in the prevention of recurrent pulmonary embolism (pe) via percutaneous placement in the vena cava for patients in which anticoagulants are contraindicated, anticoagulant therapy for thromboembolic disease has failed, emergency treatment following massive pe where anticipated benefits of conventional therapy are reduced or for chronic, recurrent pe where anticoagulant therapy has failed, or is contraindicated.The purpose of a vena cava filter is to catch thrombus from the lower extremities as it travels along normal blood flow patterns up towards the heart.Ivc filter tilt has been associated with practitioner technique and vessel anatomy, specifically asymmetry and tortuosity.Vessel perforation is a known adverse event associated with implanting vena cava filters and is listed as such in the instructions for use (ifu) and notes vessel damage such as intimal tears and perforation as procedural and long-term complications related to ivc filters.Perforation may impact adjacent organs.The ifu also states that filter fracture is a potential complication of vena cava filters.Anatomic locations that create concentrated stress points from filter deformation (for example, deployment at apex of scoliosis, overlapping of either of the renal ostia, or placement adjacent to a vertebral osteophyte) may contribute to fracture of a particular filter strut.Without post implant image reports the reported events could not be confirmed or further clarified.Due to the nature of the complaint the reported pain during intercourse and when sitting down could not be further clarified.Pain does not represent a device malfunction and may be related to underlying patient specific issues or other undisclosed comorbidities.Given the limited information available for review at this time, there is nothing to suggest that the reported events are related to the design and manufacturing process of the device; therefore, no corrective action will be taken.Should additional information become available, the file will be updated accordingly.

Brand Name
TRAPEASE PVCF FEM/JUG 55 CMCSI
Common Device Name
FILTER, INTRAVASCULAR, CARDIOVASCULAR
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer (Section G)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer Contact
karla castro
14201 nw 60 avenue
miami lakes, FL 33014
7863138372
MDR Report Key14632789
Report Number9616099-2022-05696
Device Sequence Number5918784
Product Code DTK
UDI-Device Identifier20705032009451
UDI-Public20705032009451
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K020316
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2004
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/30/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2006
Device Model Number466P306X
Device Catalogue Number466P306AU
Device Lot NumberR0903405
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/16/2022
Supplement Date Received by Manufacturer08/09/2022
Initial Report FDA Received Date06/08/2022
Supplement Report FDA Received Date08/30/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/26/2003
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN 0.035 GUIDE WIRE; UNKNOWN 16-GAUGE ANGIOCATH; UNKNOWN DILATOR; UNKNOWN SHEATH
Outcome Attributed to Adverse Event Other; Life Threatening;
Patient Age46 YR
Patient SexMale